MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT DISTAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT DISTAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G53479
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Death (1802); Paraplegia (2448)
Type of Reportable Event Death
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "patient died, cause of death unknown." tvar components separated, zta in (b)(4) implanted to repair or reconnect or mitigate this.Tvar component implanted as proximal extension, (b)(6) 2014, zta implanted for separation, unknown date.Tvar components had separated after several years.Additional information received 12jun2018: "patient expired on (b)(6) 2018." "patient experienced spinal shock from paraplegia, but this was not device-specific or related.The physician asserts that the procedure resulted in the paraplegia complication, and that it was not device specific or related." "product information: a) (b)(6) 2011 index tevar: zteg-2d-34-186-pf-us, lot e2463077----and zteg-2p-38-202-pf-us, lot e2776443.B) (b)(6) 2014 tevar (proximal extension for disease progression) zteg-2p-38-127-pf-us, lot e3078098" patient outcome: patient is deceased.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Summary of investigational findings: this complaint focuses on separation between two devices, zteg-2d-34-186-pf-us (lot e2463077) and zteg-2p-38-202-pf-us (lot e2776443).The separation occurred 4 years post procedure.A zta-p-38-217-w was placed to treat the separation.Patient death is reported.The cause of the component separation could not be determined based on the provided information.As per clinical assessment of this event, separation between proximal and distal stent graft components, caused by endograft migration is a common complication requiring secondary intervention.It is often due to progressive dilatation of the aneurysm neck but can also be related to aortic tortuosity, aortic wall degeneration after endograft placement or may be secondary to graft over- or under-sizing.Device migration is associated with endoleaks, aneurysm sac expansion and possible rupture.Device migration has been reported to occur following 1.0¿2.8% of tevar procedures at one-year post-intervention.Endograft separation causing type iii endoleak is repaired with an additional endograft to bridge the separated components (refer to daye d, walker tg.Complications of endovascular aneurysm repair of the thoracic and abdominal aorta: evaluation and management.Cardiovasc diagn ther.April 2018; 8 (suppl 1): s138¿56.).In this case, the separation did not occur until several years after implantation and the clinical information does not imply otherwise.Disease progression is the most likely contributing factor to the separation of the endograft components leading to separation and endoleak type iiia.No evidence to suggest that this device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT DISTAL COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7633029
Report Number3002808486-2018-00727
Device Sequence Number2195002
Product Code MIH
UDI-Device Identifier10827002534794
UDI-Public(01)10827002534794(17)121104(10)E2463077
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2012
Device Model NumberG53479
Device Catalogue NumberZTEG-2D-34-186-PF-US
Device Lot NumberE2463077
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/07/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight50